Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Antidepressants + Anger Issues?  (Read 181 times)

0 Members and 1 Guest are viewing this topic.

Offline CrazyCatLady

  • Newbie
  • *
  • Posts: 36
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Antidepressants + Anger Issues?
« on: January 28, 2014, 11:20:07 AM »
Hi all.

I've been on Venlafaxine XR (generic Effexor XR) for 12 weeks now to treat anxiety. It's working great in that aspect. However, I've noticed an increase in anger/irritation within the last few weeks. When I do get angry, I feel like I'm about to go full Hulk mode. I want to scream and throw things. For example, last week, someone cut me off while driving, and I became so angry I sped up, tail-gated him/her, then flipped him/her off once I passed them. Little things that never used to bother me now irritate me. I'm attributing this to the medication since I cannot think of any other cause.

Does anybody have any experience with this? Not just with Effexor but other antidepressants as well? Does it pass? I don't want to be angry at people all the time.
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Antidepressants + Anger Issues?
« Reply #1 on: January 28, 2014, 12:11:16 PM »
I've been known to flip off drivers too, since I live in Northern VA, and the drivers here are just rude.  So don't feel bad, if you ever get into rage mode, when driving.  We all do.   :laugh3: Fortunately, I've become more Zen-like in my driving, and just allow rude drivers to be.  Buddha would be proud.    :angel_bell:

Another poster, Kissa, had the same anger symptoms in relation to her antidepressant usage.  This was the thread which discussed the raised anger issue from last week:

http://www.anxietyzone.com/index.php/topic,81698.0.html

So do know, your raised anger is not uncommon when taking antidepressants.  Maybe you could ask your doctor about it?
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline FLPrincess82

  • Newbie
  • *
  • Posts: 46
  • Country: 00
  • Rec's: 2
  • Gender: Female
    • Poke This Member
Re: Antidepressants + Anger Issues?
« Reply #2 on: January 28, 2014, 12:42:43 PM »
If you ask a shrink they'll say increased aggression is a sign of bipolar on these medications, and  will try to put you on more.

That being said I was hyper aggressive on zoloft  and prozac when I was on these and after I came off it I realized it subsided immediately.  I am not bipolar.  I do not take SSRIs and never will again, however effexor is an SNRI which is a little different.  I took pristique briefly, which is also an SNRI and had the same effect.

Effexor raises blood pressure as well which might raise irritation so that's something else to consider.
Bookmark and Share
“Out of suffering have emerged the strongest souls; the most massive characters are seared with scars.”

Offline insights

  • Hero Member
  • *****
  • Posts: 4271
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Antidepressants + Anger Issues?
« Reply #3 on: January 28, 2014, 03:32:04 PM »
Does anybody have any experience with this? Not just with Effexor but other antidepressants as well? Does it pass? I don't want to be angry at people all the time.

It is a known, though uncommon antidepressant side-effect. It may, or may not pass. You need to discuss this with the prescribing doctor asap.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Prodigy

  • Newbie
  • *
  • Posts: 6
  • Country: ca
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Antidepressants + Anger Issues?
« Reply #4 on: January 28, 2014, 03:38:40 PM »
A few years ago I was on Cipralex (aka Lexapro) and it definitely made me a lot angrier. I got into some trouble because of it, which I won't get into here, but once I came off Cipralex the anger disappeared. 

Hopefully it's just a side effect for you that passes. Everyone is different ..
Bookmark and Share

Offline CrazyCatLady

  • Newbie
  • *
  • Posts: 36
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Antidepressants + Anger Issues?
« Reply #5 on: January 29, 2014, 09:49:10 AM »
I've been known to flip off drivers too, since I live in Northern VA, and the drivers here are just rude.  So don't feel bad, if you ever get into rage mode, when driving.  We all do.   :laugh3: Fortunately, I've become more Zen-like in my driving, and just allow rude drivers to be.  Buddha would be proud.    :angel_bell:

Haha. Maybe I shouldn't complain. Driving here is probably a breeze compared with the Northeast.  :P
Bookmark and Share

Offline CrazyCatLady

  • Newbie
  • *
  • Posts: 36
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Antidepressants + Anger Issues?
« Reply #6 on: January 29, 2014, 09:50:38 AM »
It is a known, though uncommon antidepressant side-effect. It may, or may not pass. You need to discuss this with the prescribing doctor asap.

Ian

I'll make sure to let him know. Here's to hoping it'll pass !
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
1387 Views
Last post July 07, 2008, 12:52:54 AM
by mreyda
0 Replies
553 Views
Last post July 04, 2009, 12:58:11 PM
by semo63936
2 Replies
470 Views
Last post October 19, 2011, 09:30:12 AM
by Bryan101
1 Replies
1285 Views
Last post May 19, 2012, 07:54:25 AM
by el_chan
4 Replies
198 Views
Last post January 25, 2014, 05:26:47 PM
by insights

anything